MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 625-0T-32E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient required a revision.
 
Event or Problem Description
It was reported that the patient required a revision.
 
Additional Manufacturer Narrative
An event regarding infection involving a trident liner was reported.The event was confirmed following visual inspection.Visual inspection was performed as part of the material analysis report (mar), which indicated: the parts were examined with the aid of a stereo microscope at magnifications up to 50x.The ceramic insert of the insert assembly had fractured into 13 pieces.Approximately 30% of the insert was returned.Damages consistent with edge chipping and metal transfer marking were observed on the insert, obscuring the fracture surfaces.These damages are consistent with contact against the titanium sleeve and ceramic head.This fracture morphology indicates the ceramic insert fractured in overload.The fracture propagated outward from the articulating surface of the ceramic insert.Damage was observed on the distal the surface of the sleeve, consistent with contact against the ceramic insert fragments and ceramic head.A material analysis has been performed.The report concluded: the ceramic insert of the alumina insert had fractured, allowing the ceramic insert fragments, ceramic head and titanium sleeve to articulate against each other.The damages observed on the three components were likely due to this articulation.Approximately 30% of the ceramic insert was returned.The ceramic insert fractured due to an overload condition, with the fracture propagating radially outward articulating surface.A continuous metal transfer ring was observed at the proximal end of the head taper, indicating proper seating between the stem trunnion and head taper.Debris was also observed on the taper of the head.The source of debris could not be determined.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No medical records were received for review with a clinical consultant all devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.No further investigation is required at this time.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7886574
Report Number0002249697-2018-02929
Device Sequence Number14134752
Product Code MRA
UDI-Device Identifier04546540516848
UDI-Public04546540516848
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number625-0T-32E
Device Lot Number38962104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;